Alert archive / Georgia / Flash Flood Watches in 2013

Flash Flood Watch 7, NWS Atlanta, GA

July 13, 201386 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Jul 13, 2013, 11:29 AM EDT for 86 counties in Georgia. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2013, 11:29 AM EDT (15:29 UTC)
Expired
Jul 14, 2013, 8:19 PM EDT
In force
33 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 86 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WGUS62 KFFC 131529
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1129 AM EDT SAT JUL 13 2013

GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076-
082>086-095>098-105>113-132330-
/O.NEW.KFFC.FF.A.0007.130713T1529Z-130714T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS...
MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...
CORDELE...VIDALIA
1129 AM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EASTERN GEORGIA. 

* THROUGH LATE TONIGHT.

* SATURATED SOILS ALONG WITH HEAVY RAIN FROM THUNDERSTORMS IS
  EXPECTED TO PRODUCE POSSIBLE FLASH FLOODING THIS AFTERNOON AND
  EVENING. AREAS ACROSS EAST CENTRAL GEORGIA ARE ALREADY
  EXPERIENCING FLOODING FROM RAINFALL THAT WOULD OTHERWISE DRAIN
  WITHOUT INCIDENT. RAINFALL OF UP TO AN INCH IS POSSIBLE WITH
  HIGHER AMOUNTS LIKELY FROM THUNDERSTORMS. THE POSSIBILITY EXISTS
  FOR TRAINING THUNDERSTORMS...WHICH WILL QUICKLY DROP RAINFALL
  THAT COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
7 follow-up statements
027 
WGUS62 KFFC 131934 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT SAT JUL 13 2013

GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076-
082>086-095>098-105>113-140345-
/O.CON.KFFC.FF.A.0007.000000T0000Z-130714T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS...
MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...
CORDELE...VIDALIA
334 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA AND SOUTHEAST GEORGIA. 

* THROUGH LATE TONIGHT

* SATURATED SOILS ALONG WITH HEAVY RAIN FROM THUNDERSTORMS IS
  EXPECTED TO PRODUCE POSSIBLE FLASH FLOODING THIS AFTERNOON AND
  EVENING. AREAS ACROSS EAST CENTRAL GEORGIA ARE ALREADY
  EXPERIENCING FLOODING FROM RAINFALL THAT WOULD OTHERWISE DRAIN
  WITHOUT INCIDENT. RAINFALL TOTALS OF 1 TO 3.5 INCHES HAVE FALLEN
  OVER THE WATCHED AREA. RAINFALL OF UP TO AN INCH IS STILL
  POSSIBLE WITH HIGHER AMOUNTS LIKELY FROM THUNDERSTORMS. THE
  POSSIBILITY EXISTS FOR TRAINING THUNDERSTORMS...WHICH WILL
  QUICKLY DROP RAINFALL THAT COULD LEAD TO FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
750 
WGUS62 KFFC 140133
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT SAT JUL 13 2013

GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076-
082>086-095>098-105>113-140945-
/O.CON.KFFC.FF.A.0007.000000T0000Z-130714T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS...
MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...
CORDELE...VIDALIA
933 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA AND SOUTHEAST GEORGIA. 

* UNTIL 6 AM EDT SUNDAY

* SHOWERS AND THUNDERSTORMS PRODUCED BETWEEN TWO AND FOUR INCHES
  OF RAINFALL ACROSS THE WATCH AREA EARLIER TODAY. A FEW SPOTS
  RECEIVED BETWEEN THREE AND FIVE INCHES OF RAINFALL. SCATTERED
  SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE
  OVERNIGHT...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. SOILS
  REMAIN VERY SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN-OFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
914 
WGUS62 KFFC 140744
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 AM EDT SUN JUL 14 2013

GAZ006>008-013>015-021-022-032>034-043>046-048-053>058-068>071-
080-081-092>094-104-141545-
/O.EXB.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-PICKENS-DAWSON-LUMPKIN-CHEROKEE-FORSYTH-COBB-
NORTH FULTON-GWINNETT-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-NEWTON-
COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-PIKE-UPSON-LAMAR-
MONROE-TAYLOR-CRAWFORD-SCHLEY-MACON-PEACH-SUMTER-
INCLUDING THE CITIES OF...DAHLONEGA...MARIETTA...ATLANTA...
LAWRENCEVILLE...DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...
COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN...AMERICUS
344 AM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL GEORGIA... 
  NORTH CENTRAL GEORGIA AND WEST CENTRAL GEORGIA. 

* UNTIL 8 PM THIS EVENING

* DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY.
  NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
  TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE
  POTENTIAL EXISTS FOR ONE TO TWO INCHES...AND LOCALLY HIGHER
  AMOUNTS IN THE STRONGER STORMS. SOILS REMAIN VERY
  SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAZ009-016-023>025-027-035>039-047-049>051-059>062-072>076-
082>086-095>098-105>113-141545-
/O.EXT.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOWNS-WHITE-HALL-BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-WALTON-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CLEVELAND...GAINESVILLE...ATHENS...
MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...DUBLIN...
CORDELE...VIDALIA
344 AM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA AND SOUTHEAST GEORGIA. 

* UNTIL 8 PM THIS EVENING

* DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY.
  NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
  TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE
  POTENTIAL EXISTS FOR ONE TO TWO INCHES...AND LOCALLY HIGHER
  AMOUNTS IN THE STRONGER STORMS. SOILS REMAIN VERY
  SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
315 
WGUS62 KFFC 141553 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 AM EDT SUN JUL 14 2013

GAZ006>009-013>016-021>025-027-032>039-043>051-053>062-068>076-
080>086-092>098-104>113-150000-
/O.CON.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...DOUGLASVILLE...
EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
1153 AM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH 
  CENTRAL GEORGIA...NORTHEAST GEORGIA...SOUTHEAST GEORGIA AND 
  WEST CENTRAL GEORGIA. 

* UNTIL 8 PM EDT THIS EVENING

* DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY.
  NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
  TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE
  POTENTIAL EXISTS FOR ONE TO TWO INCHES...AND LOCALLY HIGHER
  AMOUNTS IN THE STRONGER STORMS. SOILS REMAIN VERY SATURATED...
  AND ANY ADDITIONAL RAINFALL WILL CAUSE RUN OFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
135 
WGUS62 KFFC 141920 AAC
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT SUN JUL 14 2013

GAZ006>009-013>016-021>025-027-032>039-043>051-053>062-068>076-
080>086-092>098-104>113-150000-
/O.CON.KFFC.FF.A.0007.000000T0000Z-130715T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...DOUGLASVILLE...
EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
320 PM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN AND CENTRAL

* UNTIL 8 PM EDT THIS EVENING

* DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY.
  NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
  TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE
  POTENTIAL EXISTS FOR ANOTHER ONE INCH...AND LOCALLY HIGHER
  AMOUNTS IN THE STRONGER STORMS. A BAND OF MODERATE RAIN IS
  FORECAST TO MOVE FROM EAST GEORGIA TO WEST GEORGIA THIS
  AFTERNOON AND EVENING. SOILS REMAIN VERY SATURATED... AND ANY
  ADDITIONAL RAINFALL WILL CAUSE RUN OFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
234 
WGUS62 KFFC 142031 AAD
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT SUN JUL 14 2013

GAZ001>005-011-012-019-020-030-031-041-042-150200-
/O.EXB.KFFC.FF.A.0007.000000T0000Z-130715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-PAULDING-HARALSON-CARROLL-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE...
CARROLLTON
431 PM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST GEORGIA.

* UNTIL 10 PM EDT THIS EVENING

* DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY.
  NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
  TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE
  POTENTIAL EXISTS FOR ANOTHER ONE TO TWO INCHES...AND LOCALLY
  HIGHER AMOUNTS IN THE STRONGER STORMS. A BAND OF MODERATE RAIN
  IS FORECAST TO MOVE FROM EAST GEORGIA TO WEST GEORGIA THIS
  AFTERNOON AND EVENING. SOILS REMAIN VERY SATURATED... AND ANY
  ADDITIONAL RAINFALL WILL CAUSE RUN OFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GAZ006>009-013>016-021>025-027-032>039-043>051-053>062-068>076-
080>086-092>098-104>113-150200-
/O.EXT.KFFC.FF.A.0007.000000T0000Z-130715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-DOUGLAS-SOUTH FULTON-
DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-
CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...DOUGLASVILLE...
EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
431 PM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH AND CENTRAL GEORGIA.

* UNTIL 10 PM EDT THIS EVENING

* DEEP TROPICAL MOISTURE REMAINS ACROSS THE WATCH AREA TODAY.
  NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
  TODAY...PRODUCING ADDITIONAL LOCALLY HEAVY RAINFALL. THE
  POTENTIAL EXISTS FOR ANOTHER ONE INCH...AND LOCALLY HIGHER
  AMOUNTS IN THE STRONGER STORMS. A BAND OF MODERATE RAIN IS
  FORECAST TO MOVE FROM EAST GEORGIA TO WEST GEORGIA THIS
  AFTERNOON AND EVENING. SOILS REMAIN VERY SATURATED... AND ANY
  ADDITIONAL RAINFALL WILL CAUSE RUN OFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
945 
WGUS62 KFFC 150019
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT SUN JUL 14 2013

GAZ001>009-011>016-019>025-027-030>039-041>051-053>062-068>076-
080>086-092>098-104>113-150130-
/O.CAN.KFFC.FF.A.0007.000000T0000Z-130715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-COWETA-FAYETTE-CLAYTON-SPALDING-
HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-
JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-
BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...WARNER ROBINS...
DUBLIN...AMERICUS...CORDELE...VIDALIA
819 PM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR NORTH AND CENTRAL GEORGIA HAS BEEN
CANCELLED. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DIMINISH ACROSS
THE WATCH AREA. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 10:52 AM EDT, 37 minutes earlier.

Area forecast discussion, Jul 13, 10:52 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT SAT JUL 13 2013

.UPDATE...
RAIN SO FAR HAS BEEN CONFINED TO EASTERN GA. THINK THE HRRR IS
DECENT IS TERMS OF WHAT IT IS SHOWING FOR TODAY. SHOULD SEE
DEVELOPMENT OF SCATTERED SHOWERS ACROSS THE REMAINDER OF THE CWA
AROUND NOONTIME. CURRENT POP TRENDS LOOK REASONABLE. MAIN CONCERN
WITH THE FORECAST FOR TODAY IS POTENTIAL FOR LOCALIZED FLOODING.
ALTHOUGH OVERALL RAINFALL AMOUNTS ARE EXPECTED TO BE ON THE LOWER
SIDE...LOCALIZED HIGHER AMOUNTS ARE POSSIBLE WITH TRAINING.
ALREADY HAVE LOCALIZED FLOODING ACROSS PARTS OF EASTERN GA...AND
WILL BE INVESTIGATING THIS MORE FOR THE POTENTIAL NEED OF A FLASH
FLOOD WATCH ACROSS EASTERN GA.

11

&&

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH SUNDAY/...
/ISSUED 422 AM EDT SAT JUL 13 2013/
NAM/GFS IN DECENT AGREEMENT WITH MOVING LOW PRESSURE ALOFT OVER THE
OH/TN VALLEY WEST ACROSS THE MS VALLEY THROUGH EARLY SUNDAY WITH
UPPER HIGH PRESSURE BUILDING OVER THE NE STATES LATE TODAY THROUGH
SUNDAY. THIS ALLOWS DEEPER MOISTURE TO MOVE BACK OVER THE AREA FROM
THE SE TODAY AND TONIGHT AND CONTINUE OVER THE AREA FOR SUNDAY.
THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL INCREASE ACROSS THE AREA ESPECIALLY FROM LATE MORNING
ON...INCREASING HIGHEST OVER THE SE 2/3RDS OF THE FORECAST AREA.
THINK CONVECTION WILL BE SLOW TO WIND DOWN OVERNIGHT WITH SOME
CHANCE FOR SHOWERS THROUGHOUT THE LATE NIGHT. NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED FOR SUNDAY...TENDING TO MAXIMIZE
DURING THE AFTERNOON...AS ABUNDANT MOISTURE AND DECENT INSTABILITY
WILL BE IN PLACE.

MOS POPS FOR N AND PARTS OF CENTRAL GA SEEM TOO LOW FOR TODAY AND
HAVE STAYED CLOSER TO CURRENT FORECAST.

FORECAST HIGH TEMPERATURES RUNNING ABOUT 5-8 DEGREES BELOW NORMAL
TODAY AND SUNDAY. FORECAST LOW TEMPERATURES RUNNING CLOSE TO NORMAL.

OVERALL CONFIDENCE IS MEDIUM TO HIGH.

BDL

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED 422 AM EDT SAT JUL 13 2013/
UPPER LOW MOVING WEST AT THE START OF THE PERIOD WITH STRONG UPPER
RIDGE OVER THE NORTHEAST. TROPICAL MOISTURE STILL BEING DRAWN MOVING
ACROSS THE CWA AT DURING THE FIRST OF THE WEEK. A DEEP EASTERLY
FLOW PATTERN WILL KEEP ATLANTIC MOISTURE OVER THE CWA THROUGH MUCH
OF THE PERIOD. THE FLOW BECOMES MORE SOUTHWESTERLY BY THURSDAY
INTO FRIDAY AS THE UPPER RIDGE WEAKENS A BIT A SHIFTS SOUTHWARD.
IN GENERAL...HAVE BASICALLY KEPT CHANCE POPS EACH DAY WITH SLIGHT
CHANCE OVERNIGHT THROUGH THE PERIOD. A DIURNAL PATTERN SHOULD
BECOME MORE PROMINENT THROUGH THE WEEK...WITH AFTERNOON
TEMPERATURES BECOMING A BIT WARMER.

41

HYDROLOGY...
/ISSUED 422 AM EDT SAT JUL 13 2013/
NO CONFIDENCE FOR A FLASH FLOOD WATCH AT THIS TIME. HOWEVER MOST
THUNDERSTORMS WILL BE ABLE TO PRODUCE HEAVY RAIN AND IF THEY ARE
SLOW MOVERS OR TRAIN OVER THE SAME AREA...LOCALIZED FLASH FLOODING
WILL BE POSSIBLE. AVERAGE RAINFALL AMOUNTS THE NEXT COUPLE DAYS WILL
BE 1 INCH OR LESS.

AVIATION...
12Z UPDATE...
/ISSUED 722 AM EDT SAT JUL 13 2013/
IFR-MVFR CEILINGS GENERALLY IMPROVING TO VFR THROUGH THE MORNING.
SHOWERS AND STORMS EXPECTED TO INCREASE ACROSS THE AREA THROUGH
THE DAY AND CONTINUING IN SOME FASHION THROUGH THRU OVERNIGHT.
SURFACE WINDS MOSTLY ENE NEAR 10 KTS EXCEPT STRONGER AND GUSTY
NEAR THUNDERSTORMS.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE FOR IFR CIGS IMPROVING THIS MORNING AND WINDS.
LOW-MEDIUM CONFIDENCE ON TIMING AND IMPACTS OF THUNDERSTORMS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  69  84  70 /  60  60  70  20
ATLANTA         84  70  83  70 /  50  50  70  30
BLAIRSVILLE     81  67  81  65 /  50  50  70  20
CARTERSVILLE    86  69  85  70 /  50  50  70  30
COLUMBUS        85  72  87  73 /  50  50  70  40
GAINESVILLE     81  70  82  70 /  60  60  70  20
MACON           85  70  88  70 /  60  50  70  30
ROME            87  70  86  70 /  40  40  70  40
PEACHTREE CITY  84  70  84  69 /  50  50  70  40
VIDALIA         84  71  88  72 /  70  50  60  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....ARG
AVIATION...11
Hazardous weather outlook, Jul 13, 5:08 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT SAT JUL 13 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTH AND CENTRAL GEORGIA TODAY INTO TONIGHT. THE MOST
FAVORED AREA FOR THUNDERSTORM DEVELOPMENT SHOULD BE PORTIONS OF
EAST CENTRAL GEORGIA WHERE THE DEEPER MOISTURE IS CONCENTRATED.

WEATHER HAZARDS EXPECTED...

PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE
THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN
SATURATED AND SOME LOCAL FLOODING IS POSSIBLE.

THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED
SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME
ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF
60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED AND DIURNAL
INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO
HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING
WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:44 PM EDTSpecial Weather StatementFFCBibb46 min
Jul 12, 8:54 PM EDTSpecial Weather StatementFFCWilkes51 min
Jul 12, 9:17 PM EDTRiver Flood WarningFFCGwinnett2 hr
Jul 12, 9:32 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren, Wilkes43 min
Jul 12, 10:41 PM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren49 min
Jul 12, 11:29 PM EDTSpecial Weather StatementFFCJasper, Putnam46 min
Jul 13, 12:17 AM EDTSpecial Weather StatementFFCJones43 min
Jul 13, 12:48 AM EDTSpecial Weather StatementFFCTwiggs42 min
Jul 13, 1:37 AM EDTSpecial Weather StatementFFCBibb, Crawford, Peach, Taylor38 min
Jul 13, 10:41 AM EDTAreal Flood WarningFFCGlascock, Jefferson, Warren24 hr
Jul 13, 12:48 PM EDTAreal Flood WarningFFCJohnson24 hr
Jul 13, 1:06 PM EDTSpecial Weather StatementFFCLaurens84 min
Jul 13, 2:07 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe23 min
Jul 13, 2:29 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe61 min
Jul 13, 3:34 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe116 min
Jul 13, 4:15 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster45 min
Jul 13, 4:17 PM EDTSpecial Weather StatementFFCTroup43 min
Jul 13, 4:47 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee43 min
Jul 13, 5:00 PM EDTSpecial Weather StatementFFCTroup30 min

Nearby

Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.